MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4360470
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Fainting (1847); Vertigo (2134)
Date of Event 05/27/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch ultramini meter displayed inaccurately high results compared to another meter.The complaint was classified based on the customer care advocate (cca) documentation following a review of the call by a senior cca.The patient reported that the subject meter was reading inaccurately between 10pm and 11pm on (b)(6) 2019, when she obtained alleged inaccurately high blood glucose results of ¿315 and 276 mg/dl¿ on the subject meter, compared to ¿167 and 137 mg/dl¿ on a bayer contour meter.Meter to other meter comparisons do not reasonably suggest that a malfunction has occurred.There can be no presumption as to which meter¿s reading is erroneous as the comparison is not made to a calibrated reference method.The patient manages her diabetes with insulin which she self-adjusts.She reported that after obtaining the ¿high¿ readings, she administered an additional 2 units of fast acting insulin.She reported that around midnight on (b)(6), she ¿lost balance and passed out¿.She stated that her husband called the paramedics, a blood glucose result of 26 mg/dl was obtained on the er/hospital meter.She indicated that she was treated with a shot of unknown medication from the healthcare professionals and was admitted to the intensive care unit for observation.During troubleshooting, the cca confirmed that the subject meter was set to the correct unit of measure.The cca documented that the patient had used an approved sample site; however, her testing steps were incorrect as she had used the same puncture site to obtain the blood for the reported comparisons.Education was provided by the cca and replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs and symptoms suggestive of a serious injury adverse event requiring medical intervention, after obtaining alleged inaccurately high blood glucose results on the subject meter and administering increased insulin.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key8694579
Report Number3008382007-2019-02109
Device Sequence Number13911101
Product Code NBW
UDI-Device Identifier00353885008167
UDI-Public00353885008167
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4360470
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/04/2019
Device Age67 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2019
Initial Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;